Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS Lincoln, IL

June 22, 2016Marshall County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2016, 9:07 PM CDT for Marshall County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2016, 9:07 PM CDT (02:07 UTC)
Expired
Jun 22, 2016, 9:45 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Marshall County, IL

The radar

The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 6:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2491 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
2.1
Supercell composite
41.8

Open this sounding in Storm Lab

The text

As transmitted.

484 
WUUS53 KILX 230207
SVRILX
ILC123-230245-
/O.NEW.KILX.SV.W.0084.160623T0207Z-160623T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
907 PM CDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 945 PM CDT

* AT 907 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HENNEPIN...
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  HENRY...TOLUCA...WENONA...VARNA...LA ROSE...PATTONSBURG...
  MARSHALL-PUTNAM COUNTY FAIRGROUNDS AND LAKE WILDWOOD.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 30 AND 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
ILLINOIS.

LAT...LON 4112 8933 4110 8935 4110 8905 4095 8905
      4093 8906 4093 8923 4115 8946 4115 8933
TIME...MOT...LOC 0207Z 314DEG 33KT 4121 8937 

HAIL...<.75IN
WIND...70MPH
 
$$

AUTEN
1 follow-up statement
261 
WWUS53 KILX 230238
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
938 PM CDT WED JUN 22 2016

ILC123-230246-
/O.EXP.KILX.SV.W.0084.000000T0000Z-160623T0245Z/
MARSHALL-
938 PM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY WILL
EXPIRE AT 945 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS HAS BEEN
REPLACED BY A NEW WARNING FOR THE EASTERN PART OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
ILLINOIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LINCOLN.

LAT...LON 4112 8933 4110 8935 4110 8905 4095 8905
      4093 8906 4093 8923 4115 8946 4115 8933
TIME...MOT...LOC 0233Z 314DEG 33KT 4121 8937 

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:43 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 22, 6:43 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
643 PM CDT WED JUN 22 2016

.SHORT TERM...(Tonight)
ISSUED AT 248 PM CDT Wed Jun 22 2016

19z/2pm surface analysis shows 1005mb low over western Iowa,
with warm front lifting northward into south-central Illinois along
a Quincy to Effingham line.  With a strong push of S/SW winds noted
upstream across Missouri, think the front will continue to
accelerate northward this afternoon.  Models continue to focus
convective initiation ahead of the boundary near the advancing low
across northeast Iowa/northwest Illinois after 22z.  Given inflow of
increasingly unstable air and impressive 0-6km shear values, think
supercells will develop just north of the KILX CWA late this
afternoon.  The storms will then track E/SE across mainly northern
Illinois through the evening hours, posing a significant damaging
wind threat.  Some of the storms could potentially spill into the NE
CWA around Champaign and Danville this evening, but think the bulk
of the activity will remain just N/NE of the area.  Several high-res
models including the HRRR and 4km NAM suggest a few storms may trail
S/SW from the main storm cluster further into the CWA.  Have
therefore focused highest PoPs and mentioned severe potential
along/north of I-74 this evening.  Further south and west, have only
gone with slight chance PoPs.

.LONG TERM...(Thursday through Wednesday)
ISSUED AT 248 PM CDT Wed Jun 22 2016

Remnants of the convection this evening and overnight could still be
lingering in the southeast parts of the CWA on Thursday morning, but
just in the morning hours. By afternoon, any convection left over
should be south of the CWA. As high pressure builds into the region
for the end of the week, dry weather is expected from Thursday night
through Friday night. Mid level ridging is not very strong so the
drier weather will be short lived. As the surface ridge moves east
of the area a weak trough moves in from the west and combines with a
return flow of moisture and warmer temps to create a return of
thunderstorms in the western part of the CWA and then spreading
across the entire CWA for the rest of the weekend and the beginning
of next week. Then dry weather returns for Monday night through
Wednesday as mid level ridging builds back into the western half of
the US.

Temps will be slightly cooler in some areas tomorrow after the
convection moves through the area. Temps will remain in the mid to
upper 80s Friday but then begin to warm back up to around 90 and the
lower 90s for the weekend and the into the beginning of next week.
Then with the next round of storms, temps will cool again for parts
of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 642 PM CDT Wed Jun 22 2016

Thunderstorms possible across the central Illinois terminals early
through this evening. Otherwise, VFR conditions will prevail.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Auten
AVIATION...Bak
Hazardous weather outlook, Jun 22, 3:24 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CDT WED JUN 22 2016

ILZ027>031-037-038-043>046-055>057-063-231100-
CHAMPAIGN-CLARK-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-
PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD-
324 PM CDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF AN
APPROACHING LOW PRESSURE SYSTEM. THE GREATEST RISK FOR SEVERE
WEATHER WILL LIKELY MATERIALIZE NORTH OF THE I-74 CORRIDOR BETWEEN
6 PM AND MIDNIGHT. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...HAIL
LARGER THAN GOLF BALLS...AND ISOLATED TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES RETURN SATURDAY INTO SUNDAY...HOWEVER THE
POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.

ILZ036-040>042-047>054-061-062-066>068-071>073-231100-
CASS-CHRISTIAN-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-FULTON-JASPER-
LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-RICHLAND-
SANGAMON-SCHUYLER-SCOTT-SHELBY-
324 PM CDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...
SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF AN
APPROACHING LOW PRESSURE SYSTEM. THE GREATEST RISK FOR SEVERE
WEATHER WILL LIKELY MATERIALIZE NORTH OF THE I-74
CORRIDOR...HOWEVER A FEW STRONG TO SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FURTHER
SOUTH AND WEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES RETURN SATURDAY THROUGH MONDAY...HOWEVER THE
POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 8 PM AND MIDNIGHT.

BARNES

In the hours before

Local storm report, Jun 22, 4:11 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
411 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       SW BLOOMINGTON          40.48N 88.97W
06/22/2016  M1.91 INCH       MCLEAN             IL   NWS EMPLOYEE

            STORM TOTAL RAINFALL

&&

EJL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:35 PM CDTSevere Thunderstorm WarningILXMarshall10 min
Jun 22, 11:33 PM CDTSevere Thunderstorm WarningILXVermilion45 min
Jun 23, 5:09 AM CDTDense Fog AdvisoryILXKnox, Marshall, Stark4 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.